Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 31, 2016, 6:13 PM CDT for Midland County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 31, 2016, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS84 KMAF 312313 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 PM CDT SUN JUL 31 2016 TXZ061-062-069-010000- ECTOR TX-UPTON TX-MIDLAND TX- 613 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UPTON...MIDLAND AND EAST CENTRAL ECTOR COUNTIES UNTIL 700 PM CDT... AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MIDKIFF...OR 19 MILES SOUTH OF MIDLAND...MOVING NORTHWEST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...ODESSA...COTTON FLAT...MIDLAND INTERNATIONAL AIR AND SPACE PORT...SKYWEST AIRPORT...ODESSA SCHELEMEYER FIELD...MISSION DORADO... WARFIELD AND MIDLAND AIRPARK. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 119 AND 147. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3166 10184 3157 10219 3193 10239 3208 10194 TIME...MOT...LOC 2313Z 154DEG 13KT 3173 10203 $$ 29
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:45 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 31, 2:45 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT SUN JUL 31 2016 .DISCUSSION... Not much change to the current forecast, as persistence continues. WV imagery indicates the upper ridge quickly shifting to the Gulf Coast states, aided in its eastward shift perhaps by a decaying MCV over NE Sonora. Models keep the ridge more or less over the Arklatex into the extended, w/an increase in thicknesses/temps over West Texas and Southeast New Mexico thru about Thursday or so. From there on, models diverge on the strength/placement of the ridge, w/the GFS maintaining the warm streak/thicknesses thru the weekend, whereas others are trending cooler than they have been the past few runs. This will will result in slightly cooler temps in the extended closer to normal...not that many will complain. W/regards to rain prospects, the cap eroded early today, w/area radars showing convection developing along and west of the Pecos. Generally, w/the low-lvl thermal ridge remaining just west of the FA, and richer theta-e confined to the west as well, best chances for rain each day will remain over the higher terrain, orographically and diurnally driven for the most part. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 99 74 98 / 10 10 10 10 Carlsbad 74 99 73 97 / 10 20 20 20 Dryden 71 95 72 95 / 10 10 10 10 Fort Stockton 74 99 74 98 / 10 20 10 10 Guadalupe Pass 69 88 70 87 / 20 30 30 30 Hobbs 71 96 69 96 / 10 10 10 20 Marfa 62 90 63 89 / 20 30 10 30 Midland Intl Airport 73 98 71 97 / 10 10 10 10 Odessa 76 97 74 96 / 10 10 10 10 Wink 74 100 72 100 / 10 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 84/44
Hazardous weather outlook, Jul 31, 2:11 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT SUN JUL 31 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 211 PM CDT SUN JUL 31 2016 /111 PM MDT SUN JUL 31 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS THE BIG BEND AREA AND PRESIDIO VALLEY AS WELL AS OVER THE GUADALUPE MOUNTAINS SOUTH THROUGH THE DAVIS MOUNTAINS AND ADJACENT PLAINS. GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FOR THE HIGHER TERRAIN AND ADJACENT PLAINS FOR THE NEXT SEVERAL DAYS. GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. OTHERWISE...THE RISK OF SIGNIFICANT HAZARDOUS WEATHER OVER WEST TEXAS AND SOUTHEAST NEW MEXICO IS LOW THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 31, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 613 PM CDT SUN JUL 31 2016 TXZ061-062-069-010000- ECTOR TX-UPTON TX-MIDLAND TX- 613 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UPTON...MIDLAND AND EAST CENTRAL ECTOR COUNTIES UNTIL 700 PM CDT... AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MIDKIFF...OR 19 MILES SOUTH OF MIDLAND...MOVING NORTHWEST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...ODESSA...COTTON FLAT...MIDLAND INTERNATIONAL AIR AND SPACE PORT...SKYWEST AIRPORT...ODESSA SCHELEMEYER FIELD...MISSION DORADO... WARFIELD AND MIDLAND AIRPARK. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 119 AND 147. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3166 10184 3157 10219 3193 10239 3208 10194 TIME...MOT...LOC 2313Z 154DEG 13KT 3173 10203 29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:02 PM CDT | Special Weather Statement | MAF | Borden | 43 min |
| Jul 30, 10:32 PM CDT | Special Weather Statement | MAF | Borden, Scurry | 43 min |
| Jul 30, 10:34 PM CDT | Areal Flood Advisory | MAF | Borden | 3 hr |
| Jul 31, 6:15 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| Jul 31, 6:30 PM CDT | Special Weather Statement | MAF | Glasscock | 45 min |
| Jul 31, 6:32 PM CDT | Special Weather Statement | MAF | Loving | 43 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.